Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 17, 2011, 4:00 PM EDT for Broward County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 17, 2011, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS82 KMFL 172000 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT WED AUG 17 2011 FLZ071-072-172030- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 400 PM EDT WED AUG 17 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY * UNTIL 430 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF EAST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... EAST TOLL GATE ON ALLIGATOR ALLEY... MILE MARKER 30 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2623 8067 2628 8043 2603 8037 2598 8056 TIME...MOT...LOC 1959Z 163DEG 6KT 2609 8050 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 2:03 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 17, 2:03 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT WED AUG 17 2011 .DISCUSSION...THE UPPER TROUGH THAT EXTENDS ALONG THE E COAST OF N AMERICA TO THE FLA PENINSULA WILL GRADUALLY WEAKEN AND PULL NE ALLOWING THE THE SUBTROPICAL RIDGE TO MOVE N OVER S FLA FROM THE SURFACE TO AROUND 15K FT TONIGHT THROUGH SATURDAY. THE UPPER RIDGE WILL BUILD OVER THE AREA SUNDAY INTO NEXT WEEK PLACING S FLA IN A DEEP EASTERLY WIND FLOW PATTERN. FOR THE SHORT TERM...TODAY THROUGH FRI NIGHT...CURRENTLY A TROUGH CROSSING CENTRAL FLA GENERATING SCATTERED SHRA/TSRA MAINLY OVER THE ADJACENT GULF/ATLC WATERS BUT EXPECTED TO SEE SUCH OVER THE MAIN -LAND LATER TODAY. AS E/W SEA BREEZES DEVELOP AND NOTING SLIGHTLY COOLER TEMPS ALOFT...EXPECT AFTERNOON INTO EVE SHRA/TSRA AFFECTING MAINLY THE INTERIOR AND N AROUND THE LAKE OKEE REGION AS STEERING WINDS MORE SOUTHERLY. ALL COASTAL AREAS MAY SEE SOME NOCTURNAL ACTIVITY TONIGHT. STEERING WINDS LEANING A BIT MORE SE THURSDAY AS THE RIDGE CONTINUES TO BUILD N BUT EXPECT CONCENTRATION OF WEATHER AGAIN AROUND LAKE OKEE. THE E COAST WILL PRIMARILY SEE NOCTURNAL ACTVITY THU NIGHT. BY FRI...STEERING WINDS DEEPER FROM THE SE WITH THE CONCENTRATION OF WEATHER INTERIOR AND MORE TO THE W OF LAKE OKEE. TYPICAL S FLA TEMPS CONTINUE WITH AROUND 90 AT THE COASTS UP TO THE MID 90S INTERIOR WITH 70S FOR LOWS THOUGH A FEW NEAR 80 READINGS MAY OCCUR E COAST. THE TROPICAL WAVE NEARING THE CENTRAL CARIB...IF IT DEVELOPS INTO THE LOW PRESSURE SYSTEM...WILL STAY S OF THE AREA AS ALL MODELS TRACK THE SYSTEM W INTO CENTRAL AMERICA. POPS MAY INCREASE SOME THU AND POSSIBLY FRI AS HIGHER MOISTURE MAY ADVECT OVER S FLA. .EXTENDED PERIOD...SATURDAY THROUGH WEDNESDAY...THE EASTERN U.S. TROUGH FINALLY LIFTS NE ALLOWING FOR THE ATLC SUBTROPICAL RIDGE TO BUILD N PLACING S FL IN A DEEP EASTERLY WIND FLOW. EXPECT A RETURN TO MORE NORMAL S FLA CONVECTION PATTERN I.E. DIURNAL MAINLY INTERIOR AMD W WITH NOCTURNAL E COAST WITH NEAR NORMAL TEMPS. && .MARINE...WINDS GENERALLY SE LESS THAN 15 KNOTS THROUGH THE PERIOD WITH SEAS 3 FEET OR LESS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 90 79 90 / 20 40 20 40 FORT LAUDERDALE 80 91 81 91 / 20 40 20 40 MIAMI 79 91 80 91 / 20 40 20 40 NAPLES 76 93 77 92 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...15/JR AVIATION/RADAR/FIRE...04/AT
Hazardous weather outlook, Aug 17, 2:57 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 257 AM EDT WED AUG 17 2011 FLZ063-066>075-168-172>174-180000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 257 AM EDT WED AUG 17 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND SPREAD NORTH OVER THE AREA...ESPECIALLY ACROSS THE INTERIOR SECTIONS. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING, HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY THROUGH THE PERIOD...MAINLY THROUGH THE AFTERNOON AND EVENING PERIODS. THE MAIN IMPACTS WITH THESE STORMS WILL BE FREQUENT LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS. SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 17, 2:42 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT WED AUG 17 2011 FLZ073-074-171915- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 242 PM EDT WED AUG 17 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL MIAMI-DADE COUNTY * UNTIL 315 PM EDT * AT 238 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MEDLEY...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... DORAL... MEDLEY... PENNSUCO... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2588 8052 2596 8041 2587 8030 2579 8037 TIME...MOT...LOC 1842Z 136DEG 3KT 2586 8037 TINGLER
Special weather statement, Aug 17, 3:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT WED AUG 17 2011
FLZ063-172015-
GLADES FL
346 PM EDT WED AUG 17 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GLADES COUNTY
* UNTIL 415 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF VENUS...AND MOVING NORTH AT 25
MPH.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2703 8112 2693 8130 2692 8148 2692 8152
2704 8153 2704 8128 2712 8127 2713 8127
2713 8118
TIME...MOT...LOC 1945Z 202DEG 20KT 2703 8137
AKSpecial weather statement, Aug 17, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT WED AUG 17 2011 FLZ071-072-172030- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 400 PM EDT WED AUG 17 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY * UNTIL 430 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF EAST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... EAST TOLL GATE ON ALLIGATOR ALLEY... MILE MARKER 30 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2623 8067 2628 8043 2603 8037 2598 8056 TIME...MOT...LOC 1959Z 163DEG 6KT 2609 8050 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:19 PM EDT | Special Marine Warning | MFL | 38 min | |
| Aug 17, 2:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Aug 17, 3:46 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Aug 17, 4:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| Aug 17, 5:49 PM EDT | Special Marine Warning | MFL | 76 min | |
| Aug 17, 5:51 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Aug 17, 6:19 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
| Aug 17, 7:24 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.